Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 5, NWS Melbourne, FL

April 3, 2013Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 3, 2013, 7:08 PM EDT for Orange County, Osceola County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2013, 7:08 PM EDT (23:08 UTC)
Expired
Apr 3, 2013, 8:15 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WUUS52 KMLB 032308
SVRMLB
FLC095-097-040015-
/O.NEW.KMLB.SV.W.0005.130403T2308Z-130404T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
708 PM EDT WED APR 3 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ORANGE COUNTY IN FLORIDA
  NORTHWESTERN OSCEOLA COUNTY IN FLORIDA

* UNTIL 815 PM EDT.

* AT 706 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  INTERCESSION CITY...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  CAMPBELL...KISSIMMEE AIRPORT...KISSIMMEE...OSCEOLA HERITAGE PARK...
  BUENA VENTURA LAKES...EAST LAKE TOHO...ORLANDO INTERNATIONAL
  AIRPORT...AUSTIN TINDALL PARK...NARCOOSSEE AND LAKE NONA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2849 8118 2829 8107 2823 8151 2834 8159
TIME...MOT...LOC 2308Z 260DEG 20KT 2830 8147

$$

SEDLOCK
3 follow-up statements
307 
WWUS52 KMLB 032330
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
730 PM EDT WED APR 3 2013

FLC095-097-040015-
/O.CON.KMLB.SV.W.0005.000000T0000Z-130404T0015Z/
ORANGE-OSCEOLA-
730 PM EDT WED APR 3 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL OSCEOLA AND SOUTH CENTRAL ORANGE COUNTIES...

AT 727 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BUENA VENTURA LAKES...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
LAKE TOHO...ORLANDO INTERNATIONAL AIRPORT...AUSTIN TINDALL PARK...
NARCOOSSEE AND LAKE NONA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED WEAK ROTATION
WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2828 8142 2836 8146 2849 8118 2829 8107
TIME...MOT...LOC 2330Z 260DEG 20KT 2832 8133

$$

SEDLOCK
326 
WWUS52 KMLB 032358
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
758 PM EDT WED APR 3 2013

FLC095-097-040015-
/O.CON.KMLB.SV.W.0005.000000T0000Z-130404T0015Z/
ORANGE-OSCEOLA-
758 PM EDT WED APR 3 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL OSCEOLA AND SOUTH CENTRAL ORANGE COUNTIES...

AT 757 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR AUSTIN TINDALL PARK...OR NEAR NARCOOSSEE...MOVING EAST
AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
NONA

LAT...LON 2830 8132 2840 8133 2849 8118 2829 8107
TIME...MOT...LOC 2358Z 254DEG 13KT 2835 8124

$$

SEDLOCK
846 
WWUS52 KMLB 040013
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
813 PM EDT WED APR 3 2013

FLC095-097-040023-
/O.EXP.KMLB.SV.W.0005.000000T0000Z-130404T0015Z/
ORANGE-OSCEOLA-
813 PM EDT WED APR 3 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA AND
SOUTH CENTRAL ORANGE COUNTIES WILL EXPIRE AT 815 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED SLIGHTLY.  
WILL FOLLOW UP WITH A SPECIAL WEATHER STATEMENT. THIS STORM STILL 
EXHIBITS WEAK ROTATION AND HAS THE ABILITY TO PRODUCE SMALL HAIL AND 
GUSTY WINDS IN EXCESS OF 40 MPH.

LAT...LON 2830 8132 2840 8133 2849 8118 2829 8107
TIME...MOT...LOC 0013Z 254DEG 13KT 2836 8118

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:47 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 3, 3:47 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT WED APR 3 2013

.DISCUSSION...

CURRENTLY-TONIGHT...SATELLITE IMAGERY SHOWS WEST COAST SEA BREEZE
IS NOT AS WELL DEFINED AS ON THE EAST COAST. HOWEVER STILL
EXPECTING COLLISIONS BETWEEN THESE TWO BOUNDARIES TO OCCUR LATE
THIS AFTERNOON WEST OF ORLANDO. SUFFICIENT MOISTURE AND
INSTABILITY WILL EXIST FOR SCATTERED SHOWERS AND EVEN A FEW STORMS
TO DEVELOP FROM THIS COLLISION WITH SW STEERING FLOW PUSHING
CONVECTION NORTHEAST AND POSSIBLY BACK TO THE EAST COAST INTO THIS
EVENING. DRIER AIR IN MID LEVELS...COLDER AIR ALOFT AND WIND
FIELDS VEERING WITH HEIGHT WILL PROVIDE THE POTENTIAL FOR ANY
STORMS THAT DEVELOP TO BECOME STRONG AND EXHIBIT ROTATION. AS THIS
CONVECTION DIES OFF INTO THE EVENING...ADDITIONAL SHOWERS MAY
DEVELOP ACROSS NORTH CENTRAL FLORIDA FUELED BY ISENTROPIC LIFT
ALONG A DEVELOPING WARM FRONT. THEREFORE WILL KEEP RAIN CHANCES
NORTH OF THE TREASURE COAST OVERNIGHT. TEMPERATURES WILL REMAIN
QUITE MILD DUE TO ONSHORE FLOW AND INCREASING CLOUD COVER WITH
LOWS IN THE MID TO UPPER 60S MOST AREAS.

THURSDAY...LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO WILL
CONTINUE TO INTENSIFY AS IT LIFTS EAST-NORTHEAST ACROSS THE
WESTERN FL PANHANDLE TOMORROW. LOW LEVEL SOUTHERLY WINDS WILL
INCREASE AHEAD OF THIS SYSTEM WITH BREEZY CONDITIONS EXPECTED.
THIS FLOW WILL CONTINUE TO INCREASE MOISTURE WITH SCATTERED
SHOWERS AND STRONG STORMS DEVELOPING IN THE WARM SECTOR OVER THE
AREA INTO THE AFTERNOON. BEST RAIN CHANCES WILL EXIST FROM ORLANDO
AREA NORTHWARD...CLOSER TO THE WARM FRONT WHERE GREATER MOISTURE
WILL EXIST. MORE CLOUD COVER OVER NORTH CENTRAL FLORIDA WILL HOLD
MAX TEMPS AROUND 80 DEGREES WHILE FARTHER SOUTH HIGHS WILL REACH
THE LOW TO MID 80S.

THU NIGHT...LOW PRESSURE WILL CONTINUE E ACROSS SOUTHERN GA TO A
POSITION JUST OFF THE SC COAST EARLY FRI...SWINGING A COOL FRONT
INTO CENTRAL FL BY EARLY FRI MORNING. IN SPITE OF CONTINUED TIMING
ISSUES...BOTH MODELS SHOW IMPRESSIVE DEEP LAYER WIND FIELDS...
PLACING THE CENTRL PENINSULA IN THE STRONGLY DIVERGENT RIGHT
ENTRANCE REGION OF A 110-120KT CYCLONICALLY CURVED H25 JETSTREAK
SUPERIMPOSED ATOP 40-45KT OF H85 FLOW OVERSPREADING THE REGION.
SOMEWHAT BACKED SURFACE FLOW (MORESO IN THE GFS THAN THE NAM/ECM)
SUPPORTS HELICITY VALUES EASILY SUPPORTIVE OF ROTATING STORMS.
STRONG MID TO UPPER DYNAMICALLY GENERATED LIFT COUPLED WITH
COOLING (COLD) TEMPS ALOFT SHOULD MAKE UP FOR SOMEWHAT ANEMIC
SURFACE-BASED CAPE VALUES BELOW 1000 J/KG DURING THE NOCTURNAL
PORTION OF THE EVENT.

FRI/FRI NIGHT...HAVE LEANED ON THE FASTER GFS WHICH BRINGS THE
SQUALL LINE TO A VRB-APF LINE BY 12Z FRI. ECMWF CONTINUES A BIT
SLOWER BUT THE GAP IS NARROWING. WHILE NORTH OF ORLANDO SHOULD BE
CLEARING OUT...THE SOUTHERN HALF CWA SHOULD HAVE A VERY ACTIVE
MORNING AND EARLY AFTERNOON AS MID/UPPER ASCENT REMAINS STRONG
AS THE FRONT SWEEPS ACROSS THE AREA AND OFFSHORE. A FEW STRONG
STORMS WILL CONTINUE TO BE POSSIBLE ALONG THE TREASURE COAST.
TURNING COOLER BEHIND THE FRONT WITH RESIDUAL MOISTURE COUPLED
WITH TRAILING MID LEVEL CYCLONIC FLOW KEEPING CLOUDS IN PLACE
UNTIL THIS SHIFTS OFFSHORE LATE FRIDAY NIGHT INTO EARLY SATURDAY.

SAT-WED (PREVIOUS)...HIGH PRESSURE RIDGE TAKES UP RESIDENCE OVER
THE ATLC WITH POST-FRONTAL NRLY FLOW QUICKLY VEERING TO ONSHORE
LATE SAT ONWARD. ECM SHOWS HIGHER RESIDUAL ATLC MOISTURE GETTING
TRAPPED BY THE BUILDING RIDGE...PUSHING IT WESTWARD IMPLIES A
HIGHER COASTAL SHOWER THREAT THROUGH SUNDAY. LEFT THIS OUT FOR THE
TIME BEING...BUT DID SHOW POPS IN THE 10-14 PCT RANGE DURING THAT
TIME FRAME. LOW LEVEL FLOW WILL VEER TO SE-S EARLY NEXT WEEK AND
THEN INCREASE THROUGH MID WEEK...RESULTING IN INCREASINGLY WARM
AND HUMID CONDITIONS AFTER THE BRIEF WEEKEND COOLDOWN.

&&

.AVIATION...
MAINLY VFR THROUGH THIS EVENING WITH TEMPO IFR/MVFR IN ANY SCT
SHRA/ISO TSRA THAT DEVELOP DUE TO BOUNDARY INTERACTIONS OVER THE
INTERIOR LATE THIS AFT. STORMS MAY BECOME STRONG AS THEY SHIFT
TOWARD THE NORTHEAST...POSSIBLY REACHING THE EAST COAST THIS
EVENING. MOS GUIDANCE HINTING AT IFR/MVFR STRATUS DEVELOPMENT LATE
TONIGHT THROUGH EARLY MORNING THURS IN INCREASING MOIST SOUTHERLY
FLOW. NOT SURE HOW WIDESPREAD THIS CLOUD COVER WILL BE BUT CONDS
SHOULD IMPROVE BRIEFLY INTO LATE TOMORROW MORNING...BEFORE SCT
SHRA/TSRA DEVELOPMENT BEGINS IN THE AFTERNOON.

&&

.MARINE...
TONIGHT/THURSDAY...LOW PRESSURE OVER THE NORTHEAST GULF WILL
INTENSIFY AS IT LIFTS EAST-NORTHEAST OVER THE PANHANDLE AND SRN
GEORGIA TOMORROW. SOUTHEAST WINDS WILL BECOME SOUTHERLY INTO
THURSDAY INCREASING UP TO 15 TO 20 KNOTS AHEAD OF THIS SYSTEM...
BUILDING SEAS UP TO 5 TO 6 FEET. THIS WILL LEAD TO DETERIORATING
BOATING CONDITIONS OVER THE ADJACENT ATLANTIC WATERS.

THU NIGHT-SUN...CONDITIONS WILL DETERIORATE FURTHER THU NIGHT-FRI
AS SURFACE LOW MOVES NE ACROSS NORTH FL AND SE GA TO THE SERN
SEABOARD. EXPECT SRLY WINDS TO INCREASE TO AROUND 25KT...WITH
OFFSHORE SEAS BUILDING 7-8FT THROUGH FRI NIGHT. LOW LEVEL FLOW
WILL STEADILY WEAKEN AS IT VEERS FROM NW-N IMMEDIATELY POST-FROPA
TO ONSHORE STARTING LATE SAT. CONFIDENCE IS PRETTY HIGH THAT A
SMALL CRAFT ADVISORY WILL BE NEEDED LATE THU THROUGH FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  78  66  74 /  50  70  70  40
MCO  66  82  67  78 /  40  60  70  40
MLB  68  81  69  80 /  30  40  70  50
VRB  69  82  73  79 /  20  30  60  60
LEE  65  80  65  75 /  40  70  70  40
SFB  66  81  67  77 /  40  60  70  40
ORL  67  81  67  77 /  40  60  70  40
FPR  69  82  71  79 /  20  30  60  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...WEITLICH
LONG TERM....KELLY
AVIATION...WEITLICH
Hazardous weather outlook, Apr 3, 1:34 PM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
134 PM EDT WED APR 3 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040545-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
134 PM EDT WED APR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP OVER THE
INTERIOR OF CENTRAL FLORIDA AS A RESULT OF STRONG SURFACE
HEATING...INCREASING MOISTURE AND WIND FIELDS...AND SEA BREEZE
INTERACTIONS THIS AFTERNOON AND EARLY THIS EVENING. CONDITIONS ARE
FAVORABLE FOR A FEW STORMS TO BECOME STRONG WITH WIND GUSTS NEAR
50 MPH...HAIL AND FREQUENT LIGHTNING STRIKES. THE PRESENCE OF A
WARM FRONT DEVELOPING TOWARD CENTRAL FLORIDA FROM THE SOUTH MAY
PRODUCE ROTATING STORMS AND THE POTENTIAL FOR AN ISOLATED TORNADO.
STORM MOTION WILL BE TOWARD THE EAST OR NORTHEAST AROUND 20 MPH
TOWARD THE VOLUSIA AND BREVARD COASTS.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 35 TO 45 KNOTS OVER INLAND LAKES THIS AFTERNOON ALONG WITH
FREQUENT LIGHTNING STRIKES. STORM MOTION WILL BE TOWARD THE EAST
OR NORTHEAST AROUND 20 MPH WHICH MAY BRING A COUPLE STORMS ACROSS
THE COAST...MAINLY VOLUSIA AND BREVARD COUNTIES THIS EVENING.

.WATERSPOUT IMPACT...
INCREASING LOW LEVEL WIND SHEAR MAY ALLOW ONE OR TWO STORMS TO
PRODUCE A WATERSPOUT OVER THE LARGER INLAND LAKES LATE THIS
AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A LOW PRESSURE SYSTEM IS CURRENTLY DEVELOPING OVER THE NORTH
CENTRAL GULF OF MEXICO. FUELED BY MID AND UPPER LEVEL ENERGY...THE
LOW WILL STRENGTHEN AND MOVE ACROSS THE SOUTHEAST STATES THURSDAY
AND THURSDAY NIGHT...REACHING THE SOUTH CAROLINA COAST BY SUNRISE
FRIDAY.

STRENGTHENING WIND FIELDS FROM THE SURFACE UP THROUGH THE MID AND
UPPER LEVELS OF THE ATMOSPHERE...COUPLED WITH INCREASING MOISTURE...
INSTABILITY...AND LOW LEVEL WIND SHEAR WILL INCREASE THE THREAT
FOR STRONG TO SEVERE STORMS FROM LATE THURSDAY AFTERNOON OR EARLY
EVENING INTO FRIDAY MORNING. BECAUSE OF TIMING DIFFERENCES BETWEEN
THE MAIN GLOBAL MODELS...IT IS TOO EARLY TO PINPOINT SPECIFIC
TIMING FOR ANY PART OF EAST CENTRAL FLORIDA...OTHER THAN TO SAY
THAT THE PRIMARY THREAT WILL BE CENTERED AROUND THURSDAY NIGHT.
THERE IS THE POTENTIAL FOR A SQUALL LINE TO MOVE THROUGH PART OR
MOST OF EAST CENTRAL FLORIDA...WITH ROTATING STORMS BOTH ALONG AND
AHEAD OF THE LINE HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS
HAIL...AND ISOLATED TORNADOES.

NOW IS A GOOD TIME FOR RESIDENTS OF EAST CENTRAL FLORIDA TO REVIEW
THEIR SEVERE WEATHER PLAN OF ACTION...ESPECIALLY WHEN YOU CONSIDER
IT'S EARLY APRIL...AND IT HAS BEEN QUITE A WHILE SINCE THERE HAS
BEEN A RELATIVELY HIGH SEVERE WEATHER THREAT LOCALLY. MAKE SURE
YOUR NOAA WEATHER RADIO IS IN GOOD WORKING ORDER...WITH FRESH
BATTERIES. IF YOU DON'T HAVE A WEATHER RADIO...CONSIDER PURCHASING
ONE...EITHER ONLINE OR AT YOUR LOCAL ELECTRONICS STORE.

IF YOU LIVE IN A MANUFACTURED OR MOBILE HOME...CONSIDER WHAT YOU
WOULD DO...OR WHERE YOU WOULD GO...IF A TORNADO WARNING WAS ISSUED
FOR YOUR COMMUNITY WITH ONLY A FEW MINUTES TO SPARE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/CRISTALDI

In the hours before

Special weather statement, Apr 3, 6:40 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
640 PM EDT WED APR 3 2013

FLZ045-046-053-144-032330-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
640 PM EDT WED APR 3 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH AND SMALL HAIL OVER SOUTHEAST LAKE COUNTY...
WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN
SEMINOLE COUNTY...

* UNTIL 730 PM EDT.

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
OAKLAND...MOVING NORTHEAST AT 20 MPH.

ANOTHER STRONG STORM WAS IN EXTREME NORTHEAST POLK COUNTY. THIS
STORM WILL MOVE INTO NORTHWEST OSCEOLA COUNTY AND SOUTHWEST ORANGE
COUNTY.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT...FOREST CITY...WEKIVA
SPRINGS...WEKIWA SPRINGS STATE PARK AND THE ORLANDO THEME PARKS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2878 8167 2879 8165 2878 8142 2879 8134
      2822 8125 2818 8153 2826 8156 2826 8166
      2834 8166 2835 8171 2850 8178
TIME...MOT...LOC 2238Z 226DEG 19KT 2855 8167

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:40 PM EDTSpecial Weather StatementMLBOrange50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.